Illinois, 2008Heavy Snow and Winter Weather in Illinois, December 1, 2008
December 1, 2008 · NWS ILX · 7 events in 7 counties and zones
A major winter storm moved through the Midwest from November 30th through early on December 1st. with portions of Tazewell, Woodford, and McLean counties picking up in excess of 6 inches of snow.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 4
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A major winter storm moved through the Midwest from November 30th through early on December 1st. Moderate to heavy snow impacted locations along and north of I-74...with portions of Tazewell, Woodford, and McLean counties picking up in excess of 6 inches of snow. Further south, snowfall was lighter...with a general 1 to 3 inch accumulation common between the I-72 and I-70 corridors. As the snow came to an end, gusty northwesterly winds caused considerable blowing and drifting snow that persisted into the morning of December 1st. In addition, falling temperatures created slick and hazardous road conditions...even in locations that did not experience heavy snowfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Nov 30, 11:40 PM CST, 20 minutes earlier.
Area forecast discussion, Nov 30, 11:40 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1140 PM CST SUN NOV 30 2008
.DISCUSSION...
ISSUED 852 PM CST SUN NOV 30 2008
SNOWS IN THE DEFORMATION ZONE ON THE BACK SIDE OF THE DEPARTING
STORM SYSTEM ARE CONTINUING TO ROTATE THROUGH MUCH OF THE FORECAST
AREA. HOWEVER...ASIDE FROM PERIODIC SCATTERED SNOW BURSTS...THE
SNOWFALL RATES ARE NOT ESPECIALLY HIGH. IN FACT...VISIBILITIES AND
CEILINGS UPSTREAM BENEATH THE COLDEST CLOUD TOPS HAVE BEEN
IMPROVING FOR THE MOST PART. FOR THIS REASON...AND THE RATHER
MODEST FORCING FORECAST BY THE INCOMING MODEL DATA FOR THE REST OF
THE NIGHT...WILL DOWNGRADE WARNING AREA TO AN ADVISORY. ALSO PLAN
ON MAKING ASSOCIATED DOWNWARD TWEAKS TO OVERNIGHT SNOW
ACCUMULATIONS.
BAK
&&
.AVIATION...
ISSUED 1140 PM CST SUN NOV 30 2008
WRAP AROUND/DEFORMATION ZONE SNOWS WILL CONTINUE TO ROTATE THROUGH
THE CENTRAL ILLINOIS TERMINALS THROUGH THE NIGHT INTO EARLY MONDAY
ON THE BACK SIDE OF A DEPARTING STORM SYSTEM. CONDITIONS WILL
GRADUALLY IMPROVE FROM IFR TO MVFR AS THE STORM PULLS AWAY FROM
THE REGION. WINDS WILL BECOME QUITE GUSTY OVERNIGHT AS THE STRONG
PRESSURE GRADIENT ON THE BACK SIDE OF THE SYSTEM BUILDS IN. THESE
GUSTY...PRIMARILY NORTHWEST...WINDS WILL LINGER THROUGH 00Z TUESDAY
BEFORE DIMINISHING.
BAK
BAK
&&
.PREV DISCUSSION...
ISSUED 140 PM CST SUN NOV 30 2008
THE FIRST PHASE OF OUR WINTER STORM PRODUCED THE HEAVIEST SNOWS FROM
DOUGLAS COUNTY NW THROUGH PEORIA COUNTY WHERE 3 TO 6 INCHES ACCUMULATED
THROUGH LATE THIS MORNING. THE HEAVIEST BAND SET UP NORTH OF RTE
136 INTO MCLEAN COUNTY WHERE REPORTS OF 6 INCHES HAVE ACCUMULATED
ON THE SOUTH SIDE OF BLOOMINGTON. THE MORE CONCENTRATED AREA OF
SNOW EARLY THIS AFTN WAS NOW LOCATED JUST WEST AND NORTH OF THE
UPPER LOW WHICH WAS JUST NORTHEAST OF BMI TWDS PONTIAC. THE NEXT
PHASE ASSOCIATED WITH THE DEFORMATION ZONE WILL PUSH SLOWLY ACRS
THE FORECAST AREA TNT BRINGING ADDITIONAL SNOW ACCUMULATIONS.
CURRENT WARNING AND ADVISORIES FOR TNT INTO MONDAY MRNG WILL
REMAIN IN EFFECT.
SHORT TERM...TONIGHT THROUGH WEDNESDAY
THE NAM-WRF HAS BEEN HANDLING THIS STORM SYSTEM THE BEST AS IT HAS
PEGGED THE UPPER LOW POSITION/FORECAST AS WELL AS THE SFC LOW TRACK
THE BEST. NEXT WAVE OF SNOW WITH THE DEFORMATION ZONE WL PUSH ACRS
THE AREA TNT WITH THE NAM-WRF BUFKIT TIME HEIGHT CROSS SECTIONS
INDICATING ANOTHER SEVERAL WAVES OF OMEGA/LIFT PUSHING THROUGH
OVERNIGHT INTO MONDAY MRNG COINCIDENT WITH DEEP MOISTURE AND IN
THE FAVORABLE SNOW GROWTH REGION (DENDRITIC ZONE). AN ADDITIONAL
1 TO 3 INCHES WL BE POSSIBLE OVERNIGHT...AND ANOTHER INCH MONDAY
MRNG WHICH WL PUT US CLOSE TO 10 INCHES IN ISOLATED LOCATIONS IN
THE WARNING AREA. FURTHER SOUTH AND EAST...A COUPLE OF INCHES WL
BE POSSIBLE OVERNIGHT INTO MONDAY MRNG. AS THE SFC WAVE...CURRENTLY
OVR WEST CNTRL INDIANA...PUSHES AWAY FROM THE AREA...STRONG NORTH
TO NORTHWEST WINDS WILL PUSH INTO THE AREA OVERNIGHT. SFC TEMPS WL
BE CLOSE TO FREEZING FOR A TIME THIS EVENING WHICH WL KEEP THE
SNOW FROM BLOWING AROUND TOO MUCH...HOWEVER...AFTR MIDNIGHT...EXPECT
TMPS TO FALL OFF INTO THE UPPER 20S. ALTHOUGH THE TRAVEL THIS
EVENING WL BE A CHALLENGE IN A FEW AREAS...TOMORROW MORNINGS RUSH
HOUR MAY BE A REAL MESS WITH THE ADDITIONAL SNOWFALL AND WIND
GUSTS AROUND 30 MPH OUT OF THE NORTHWEST.
GUSTY NORTHWEST WINDS WILL CONTINUE INTO MONDAY AFTERNOON BUT
SHOULD QUICKLY DIMINISH BY LATE AFTN AS THE STORM SYSTEM PULLS
AWAY AND WEAK HIGH PRESSURE MOVES IN FOR A COLD MONDAY NIGHT/TUESDAY
MRNG. DEPENDING ON CLOUD COVER TUE MRNG...OUR TEMPS COULD BE AS
MUCH AS 10 DEGREES COLDER THAN GUID WHICH WOULD PUT MORNING LOWS
IN THE LOW TEENS...ESP NORTH OF I-74 AND ALONG AND WEST OF THE
ILLINOIS RIVER WHERE THE DEEPER SNOW COVER WL BE. TUESDAY WILL BE
QUIET AS HIGH PRESSURE MOVES OFF TO OUR EAST ALLOWING INCREASING
SOUTHERLY WINDS TO BRING IN WARMER TEMPS TO THE FORECAST AREA WHICH
WL BE NEGATED BY THE LOWER WIND CHILLS.
THE NEXT FRONT WILL PUSH ACRS THE AREA ON WEDNESDAY WITH A CHANCE
OF RAIN AHEAD OF THE FRONT AND THEN RAIN OR SNOW IN THE WAKE OF
THE FRONTAL PASSAGE LATE WED AFTN AND NIGHT. MODEL TRENDS SUGGEST
THE FRONT AND ANY SECONDARY SFC WAVE DEVELOPMENT WL OCCUR TO OUR
EAST AND SOUTH LATE WED AS THE GFS HAS BEEN ADVERTISING FOR A FEW
RUNS. WL KEEP LOW CHANCE POPS DURING THE DAY AND INTO THE
NIGHT...BUT IF MODEL TRENDS CONTINUE TO SUPPORT A MORE PROGRESSIVE
NATURE TO THE FRONT AND UPPER PATTERN...WL PROBABLY BE ABLE TO
REMOVE POPS WED NIGHT.
LONG TERM...THURSDAY THROUGH SUNDAY
MEDIUM RANGE MODELS CONTINUE TO ADVERTISE A RATHER COLD PATTER
OVER THE LOWER 48 DURING THIS PERIOD AS A LONG WAVE TROF ANCHORS
ITSELF ACRS THE LAKES WHILE RIDGING DOMINATES OUT WEST. AFTER
WEDNESDAYS SHORTWAVE AND FRONTAL PASSAGE...MODELS SUGGEST SEVERAL
WEAK SHORTWAVES EMBEDDED IN THE NWLY FLOW. ONE SUCH WAVE WL APPROACH
THE AREA LATE FRIDAY OR SATURDAY WHICH MAY PRODUCE SOME LIGHT SNOW
OR FLURRIES...BUT AT THIS POINT...THE BETTER DYNAMICS APPEAR TO BE
HEADING NORTH OF OUR AREA SO WL KEEP ANY CHANCES SLIGHT THIS FAR OUT.
AS WAS THE CASE WITH THE MIDWEEK SYSTEM...SOME FAIRLY COLD AIR FOLLOWS
IN THE WAKE OF THE FRONTAL PASSAGE WITH 850 TEMP FORECASTS ARND
-10 TO -12 DEGREES C WHICH KEEPS THIS FORECAST PERIODS TEMPERATURES
BELOW NORMAL THROUGH NEXT WEEKEND.
SMITH
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 12 PM CST MONDAY FOR ILZ027>031-
036>038-040>057-061.
&&
Hazardous weather outlook, Nov 30, 2:42 PM CST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
242 PM CST SUN NOV 30 2008
ILZ027>031-037-038-011200-
KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
242 PM CST SUN NOV 30 2008
...WINTER STORM WARNING IN EFFECT UNTIL 12 PM CST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WIDESPREAD LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH MID
MORNING MONDAY. AN ADDITIONAL 2 TO 4 INCHES OF SNOWFALL WILL BE
POSSIBLE BY NOON MONDAY. STORM TOTAL SNOW WILL BE FROM 6 TO 8
INCHES...WITH LOCAL 10 INCH AMOUNTS POSSIBLE AROUND BLOOMINGTON.
NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH LATE THIS AFTERNOON
AND TONIGHT...SO BLOWING AND DRIFTING SNOW WILL BECOME A HAZARD AS
WELL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW WILL TAPER OFF FROM WEST TO EAST LATE MONDAY MORNING...WITH
ADDITIONAL SNOWFALL AMOUNTS OF AN INCH OR LESS. NORTHWEST WINDS OF
15 TO 25 MPH WILL CONTINUE TO CAUSE AREAS OF BLOWING AND DRIFTING
SNOW...ESPECIALLY OVER RURAL OPEN AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ043>046-011200-
CHAMPAIGN-DE WITT-PIATT-VERMILION-
242 PM CST SUN NOV 30 2008
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM CST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PERIODS OF LIGHT SNOW WILL DEVELOP BY EVENING AND CONTINUE UNTIL
NOON MONDAY. AN ADDITIONAL 1 TO 3 INCHES OF SNOW WILL BE POSSIBLE
GIVING A STORM TOTAL OF 3 TO 6 INCHES. WINDS WILL BECOME NORTH TO
NORTHWEST AND INCREASE TO 15 TO 25 MPH TONIGHT...SO BLOWING AND
DRIFTING SNOW MAY BECOME A HAZARD AS WELL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW WILL TAPER OFF EARLY MONDAY AFTERNOON...WITH ADDITIONAL
SNOWFALL AMOUNTS OF AROUND AN INCH. NORTHWEST WINDS OF 15 TO 25
MPH WILL CONTINUE TO CAUSE AREAS OF BLOWING SNOW...ESPECIALLY OVER
RURAL OPEN AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ036-040>042-047>051-011200-
CASS-FULTON-LOGAN-MASON-MENARD-MORGAN-SANGAMON-SCHUYLER-SCOTT-
242 PM CST SUN NOV 30 2008
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM CST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH MID
MORNING MONDAY. AN ADDITIONAL 2 TO 3 INCHES OF SNOWFALL WILL BE
POSSIBLE GIVING A STORM TOTAL OF 3 TO 5 INCHES. WINDS WILL BECOME
NORTHWEST AND INCREASE TO 15 TO 25 MPH LATE THIS AFTERNOON AND
TONIGHT...SO BLOWING AND DRIFTING SNOW MAY BECOME A HAZARD AS
WELL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW WILL TAPER OFF FROM WEST TO EAST BY LATE MONDAY MORNING...
WITH ADDITIONAL SNOWFALL AMOUNTS OF AN INCH OR LESS. NORTHWEST
WINDS OF 15 TO 25 MPH WILL CONTINUE TO CAUSE AREAS OF BLOWING
AND DRIFTING SNOW...ESPECIALLY OVER RURAL OPEN AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ054>057-061-011200-
COLES-DOUGLAS-EDGAR-MOULTRIE-SHELBY-
242 PM CST SUN NOV 30 2008
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
12 PM CST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE BREAK IN THE SNOW WILL CONTINUE THIS AFTERNOON BEFORE ANOTHER
BAND OF LIGHT TO MODERATE SNOW MOVES IN TONIGHT. ACCUMULATIONS
TONIGHT WILL RANGE FROM 1 TO 3 INCHES. STORM TOTAL SNOW WILL BE
FROM 2 TO 4 INCHES. WINDS WILL BECOME NORTHERLY AND INCREASE TO 15
TO 25 MPH TONIGHT...SO BLOWING AND DRIFTING SNOW MAY BECOME A
HAZARD AS WELL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW WILL TAPER OFF EARLY MONDAY AFTERNOON...WITH ADDITIONAL
SNOWFALL AMOUNTS OF AN INCH OR LESS. NORTHWEST WINDS OF 15 TO 25
MPH WILL CONTINUE TO CAUSE AREAS OF BLOWING SNOW...ESPECIALLY OVER
RURAL OPEN AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ052-053-011200-
CHRISTIAN-MACON-
242 PM CST SUN NOV 30 2008
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM CST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH MID MORNING MONDAY.
AN ADDITIONAL 1 TO 3 INCHES WILL BE POSSIBLE GIVING A STORM TOTAL
OF 2 TO 4 INCHES. WINDS WILL BECOME NORTHWEST AND INCREASE TO 15 TO
25 MPH TONIGHT...SO BLOWING SNOW MAY BECOME A HAZARD AS WELL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW WILL TAPER OFF BY NOON MONDAY...WITH ADDITIONAL SNOWFALL
AMOUNTS OF AN INCH OR LESS. NORTHWEST WINDS OF 15 TO 25 MPH WILL
CONTINUE TO CAUSE AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY
OVER RURAL OPEN AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ062-063-066>068-071>073-011200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
242 PM CST SUN NOV 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A MIXTURE OF LIGHT RAIN AND SNOW SHOWERS WILL OCCUR THIS AFTERNOON
WITH LITTLE OR NO ACCUMULATIONS EXPECTED AS TEMPERATURES SHOULD
RANGE FROM 35 TO 40 DEGREES. SOME STEADIER LIGHT SNOW WILL BE POSSIBLE
AGAIN TONIGHT WITH ACCUMULATIONS OF AN INCH OR TWO BEFORE THE SNOW
TAPERS OFF BY NOON MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
HUETTL
In the hours before
Local storm report, Nov 30, 9:04 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
904 PM CST SUN NOV 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM SNOW 2 NW MACKINAW 40.56N 89.39W
11/30/2008 M6.2 INCH TAZEWELL IL TRAINED SPOTTER
&&
DPKLocal storm report, Nov 30, 9:07 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
907 PM CST SUN NOV 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM SNOW 2 SW CLINTON 40.13N 88.99W
11/30/2008 M2.3 INCH DE WITT IL MESONET
SWOP REPORT
0900 PM SNOW 3 W NEWMAN 39.80N 88.04W
11/30/2008 M2.1 INCH DOUGLAS IL CO-OP OBSERVER
&&
DPKLocal storm report, Nov 30, 9:11 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
911 PM CST SUN NOV 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM SNOW 1 E NORMAL 40.52N 88.98W
11/30/2008 M2.0 INCH MCLEAN IL NWS EMPLOYEE
HEAVY WET SNOW...STILL FALLING.
0600 AM SNOW LINCOLN 40.15N 89.37W
11/30/2008 M0.5 INCH LOGAN IL OFFICIAL NWS OBS
0600 AM SNOW 4 NE NORMAL 40.56N 88.95W
11/30/2008 M2.4 INCH MCLEAN IL CO-OP OBSERVER
0.38 LIQUID
0600 AM SNOW SPRINGFIELD 39.78N 89.64W
11/30/2008 M0.3 INCH SANGAMON IL OFFICIAL NWS OBS
0600 AM SNOW 5 W BLOOMINGTON 40.48N 89.07W
11/30/2008 M3.0 INCH MCLEAN IL CO-OP OBSERVER
0.33 LIQUID
0600 AM SNOW RANKIN 40.46N 87.90W
11/30/2008 M1.5 INCH VERMILION IL CO-OP OBSERVER
0600 AM SNOW GALESBURG 40.95N 90.38W
11/30/2008 M1.0 INCH KNOX IL MESONET
0600 AM SNOW OGDEN 40.12N 87.96W
11/30/2008 M2.4 INCH CHAMPAIGN IL CO-OP OBSERVER
0600 AM SNOW PEORIA 40.74N 89.61W
11/30/2008 M1.0 INCH PEORIA IL OFFICIAL NWS OBS
0630 AM SNOW 3 NE BLOOMINGTON 40.51N 88.93W
11/30/2008 M3.5 INCH MCLEAN IL NWS EMPLOYEE
0.39 LIQUID
0630 AM SNOW ALTONA 41.12N 90.16W
11/30/2008 M1.8 INCH KNOX IL CO-OP OBSERVER
0.32 LIQUID
0700 AM SNOW 4 SSW LE ROY 40.29N 88.79W
11/30/2008 M4.4 INCH MCLEAN IL MESONET
0700 AM SNOW MAHOMET 40.19N 88.40W
11/30/2008 M3.4 INCH CHAMPAIGN IL CO-OP OBSERVER
0700 AM SNOW OGDEN 40.12N 87.96W
11/30/2008 M3.3 INCH CHAMPAIGN IL CO-OP OBSERVER
0700 AM SNOW HOOPESTON 40.47N 87.67W
11/30/2008 M1.0 INCH VERMILION IL CO-OP OBSERVER
0700 AM SNOW MOUNT PULASKI 40.01N 89.28W
11/30/2008 M1.6 INCH LOGAN IL CO-OP OBSERVER
0700 AM SNOW 2 N HOMER 40.06N 87.96W
11/30/2008 M2.8 INCH CHAMPAIGN IL MESONET
0700 AM SNOW MATTOON 39.48N 88.37W
11/30/2008 M1.7 INCH COLES IL MESONET
0700 AM SNOW MACKINAW 40.53N 89.36W
11/30/2008 M2.2 INCH TAZEWELL IL MESONET
0700 AM SNOW 2 N GERMANTOWN HILLS 40.80N 89.47W
11/30/2008 M1.9 INCH WOODFORD IL MESONET
0700 AM SNOW 1 W LINCOLN 40.15N 89.39W
11/30/2008 M0.9 INCH LOGAN IL MESONET
0700 AM SNOW 2 S CHESTNUT 40.04N 89.20W
11/30/2008 M2.0 INCH LOGAN IL MESONET
0700 AM SNOW BUFFALO 39.85N 89.41W
11/30/2008 M1.5 INCH SANGAMON IL CO-OP OBSERVER
0700 AM SNOW JACKSONVILLE 39.73N 90.23W
11/30/2008 M1.0 INCH MORGAN IL CO-OP OBSERVER
0700 AM SNOW MARIETTA 40.50N 90.39W
11/30/2008 M1.0 INCH FULTON IL CO-OP OBSERVER
0700 AM SNOW STANFORD 40.43N 89.22W
11/30/2008 M2.1 INCH MCLEAN IL CO-OP OBSERVER
0700 AM SNOW ST. JOSEPH 40.11N 88.04W
11/30/2008 M2.5 INCH CHAMPAIGN IL MESONET
COCORAHS
0700 AM SNOW 3 SSE HENNING 40.27N 87.68W
11/30/2008 M2.2 INCH VERMILION IL MESONET
COCORAHS
0700 AM SNOW 3 W CHAMPAIGN 40.11N 88.32W
11/30/2008 M2.6 INCH CHAMPAIGN IL MESONET
COCORAHS
0700 AM SNOW 3 NE BLOOMINGTON 40.51N 88.93W
11/30/2008 M4.0 INCH MCLEAN IL MESONET
COCORAHS
0700 AM SNOW 2 NNE ARROWSMITH 40.48N 88.62W
11/30/2008 M2.7 INCH MCLEAN IL MESONET
0700 AM SNOW MINONK 40.90N 89.04W
11/30/2008 M1.0 INCH WOODFORD IL CO-OP OBSERVER
0700 AM SNOW 7 WSW MONTICELLO 39.99N 88.70W
11/30/2008 M2.5 INCH PIATT IL MESONET
0700 AM SNOW 3 SW EFFINGHAM 39.09N 88.59W
11/30/2008 M1.0 INCH EFFINGHAM IL CO-OP OBSERVER
0700 AM SNOW 2 ENE PHILO 40.01N 88.12W
11/30/2008 M3.0 INCH CHAMPAIGN IL MESONET
COCORAHS
0730 AM SNOW ST. DAVID 40.49N 90.05W
11/30/2008 M1.1 INCH FULTON IL CO-OP OBSERVER
0730 AM SNOW MACKINAW 40.53N 89.36W
11/30/2008 M2.2 INCH TAZEWELL IL MESONET
0730 AM SNOW PEORIA 40.74N 89.61W
11/30/2008 M1.1 INCH PEORIA IL NWS EMPLOYEE
0730 AM SNOW AVON 40.66N 90.44W
11/30/2008 M1.8 INCH FULTON IL CO-OP OBSERVER
0730 AM SNOW WINCHESTER 39.63N 90.46W
11/30/2008 M1.1 INCH SCOTT IL CO-OP OBSERVER
0730 AM SNOW 3 W BISMARCK 40.27N 87.66W
11/30/2008 M2.2 INCH VERMILION IL MESONET
0730 AM SNOW TUSCOLA 39.80N 88.28W
11/30/2008 M1.5 INCH DOUGLAS IL CO-OP OBSERVER
0730 AM SNOW NEOGA 39.32N 88.45W
11/30/2008 M1.0 INCH CUMBERLAND IL CO-OP OBSERVER
0730 AM SNOW ROANOKE 40.80N 89.20W
11/30/2008 M1.5 INCH WOODFORD IL CO-OP OBSERVER
0730 AM SNOW 5 NW SIDELL 39.96N 87.89W
11/30/2008 M3.0 INCH VERMILION IL CO-OP OBSERVER
0800 AM SNOW BRADFORD 41.18N 89.66W
11/30/2008 M1.4 INCH STARK IL CO-OP OBSERVER
0800 AM SNOW MASON CITY 40.20N 89.70W
11/30/2008 M1.0 INCH MASON IL CO-OP OBSERVER
0800 AM SNOW MONTICELLO 40.03N 88.57W
11/30/2008 M1.8 INCH PIATT IL MESONET
0800 AM SNOW SPRINGFIELD 39.78N 89.64W
11/30/2008 M1.0 INCH SANGAMON IL MESONET
0800 AM SNOW LEWISTOWN 40.40N 90.16W
11/30/2008 M1.0 INCH FULTON IL CO-OP OBSERVER
0800 AM SNOW CONGERVILLE 40.62N 89.21W
11/30/2008 M3.1 INCH WOODFORD IL CO-OP OBSERVER
0800 AM SNOW 7 N OAKLAND 39.76N 88.03W
11/30/2008 M3.1 INCH DOUGLAS IL MESONET
0800 AM SNOW 5 NW PEORIA 40.80N 89.68W
11/30/2008 M1.0 INCH PEORIA IL CO-OP OBSERVER
0800 AM SNOW MATTOON 39.48N 88.37W
11/30/2008 M2.3 INCH COLES IL CO-OP OBSERVER
0800 AM SNOW 5 NW PEORIA 40.80N 89.68W
11/30/2008 M1.5 INCH PEORIA IL CO-OP OBSERVER
0830 AM SNOW EFFINGHAM 39.12N 88.55W
11/30/2008 M1.3 INCH EFFINGHAM IL CO-OP OBSERVER
0830 AM SNOW HENRY 41.11N 89.36W
11/30/2008 M1.0 INCH MARSHALL IL MESONET
0845 AM SNOW MORTON 40.61N 89.47W
11/30/2008 M2.9 INCH TAZEWELL IL MESONET
0845 AM SNOW CLINTON 40.15N 88.96W
11/30/2008 M2.7 INCH DE WITT IL CO-OP OBSERVER
0845 AM SNOW URBANA 40.11N 88.21W
11/30/2008 M2.4 INCH CHAMPAIGN IL CO-OP OBSERVER
0900 AM SNOW FARMER CITY 40.24N 88.64W
11/30/2008 M3.0 INCH DE WITT IL CO-OP OBSERVER
0900 AM SNOW 1 SW BLOOMINGTON 40.47N 88.99W
11/30/2008 M4.5 INCH MCLEAN IL NWS EMPLOYEE
0900 AM SNOW 8 E PETERSBURG 40.01N 89.70W
11/30/2008 M0.6 INCH MENARD IL MESONET
1000 AM SNOW MORTON 40.61N 89.47W
11/30/2008 M3.3 INCH TAZEWELL IL MESONET
SWOP REPORT
1000 AM SNOW RIVERTON 39.85N 89.54W
11/30/2008 M0.0 INCH SANGAMON IL MESONET
1000 AM SNOW RIVERTON 39.85N 89.54W
11/30/2008 M2.0 INCH SANGAMON IL MESONET
1000 AM SNOW RIVERTON 39.85N 89.54W
11/30/2008 M2.0 INCH SANGAMON IL MESONET
1000 AM SNOW LE ROY 40.34N 88.76W
11/30/2008 M4.6 INCH MCLEAN IL MESONET
SWOP REPORT
1100 AM SNOW PEORIA 40.74N 89.61W
11/30/2008 M3.4 INCH PEORIA IL NWS EMPLOYEE
1110 AM SNOW EUREKA 40.72N 89.28W
11/30/2008 M5.1 INCH WOODFORD IL MESONET
SWOP REPORT
1110 AM SNOW OGDEN 40.12N 87.96W
11/30/2008 M3.4 INCH CHAMPAIGN IL MESONET
SWOP REPORT
1200 PM SNOW MORTON 40.61N 89.47W
11/30/2008 M4.1 INCH TAZEWELL IL MESONET
SWOP REPORT
1200 PM SNOW SPRINGFIELD 39.78N 89.64W
11/30/2008 M0.9 INCH SANGAMON IL OFFICIAL NWS OBS
OFFICIAL SPRINGFIELD STORM TOTAL THROUGH NOON
1200 PM SNOW LINCOLN 40.15N 89.37W
11/30/2008 M1.4 INCH LOGAN IL OFFICIAL NWS OBS
OFFICIAL LINCOLN STORM TOTAL THROUGH NOON
1200 PM SNOW 3 SW PEORIA 40.71N 89.65W
11/30/2008 M3.1 INCH PEORIA IL OFFICIAL NWS OBS
OFFICIAL PEORIA STORM TOTAL THROUGH NOON
1255 PM SNOW 1 E NORMAL 40.52N 88.98W
11/30/2008 M4.8 INCH MCLEAN IL NWS EMPLOYEE
0108 PM SNOW 2 SW BLOOMINGTON 40.46N 89.00W
11/30/2008 M6.0 INCH MCLEAN IL NWS EMPLOYEE
0127 PM SNOW 3 SW BLOOMINGTON 40.45N 89.01W
11/30/2008 M6.0 INCH MCLEAN IL NWS EMPLOYEE
0158 PM SNOW SPRINGFIELD 39.78N 89.64W
11/30/2008 M1.2 INCH SANGAMON IL MESONET
OBSERVER IN JEROME MEASURED 1.2 INCHES OF SNOW SO FAR
TODAY.
0257 PM SNOW GERMANTOWN HILLS 40.77N 89.47W
11/30/2008 M5.0 INCH WOODFORD IL MESONET
0300 PM SNOW PEORIA 40.74N 89.61W
11/30/2008 M3.9 INCH PEORIA IL NWS EMPLOYEE
0350 PM SNOW GALESBURG 40.95N 90.38W
11/30/2008 E2.8 INCH KNOX IL UNKNOWN
0356 PM SNOW PEORIA 40.74N 89.61W
11/30/2008 M3.9 INCH PEORIA IL MESONET
0422 PM SNOW HENRY 41.11N 89.36W
11/30/2008 M3.3 INCH MARSHALL IL EMERGENCY MNGR
0500 PM SNOW MORTON 40.61N 89.47W
11/30/2008 M3.7 INCH TAZEWELL IL NWS EMPLOYEE
STORM TOTAL THROUGH 5PM
0507 PM SNOW ARTHUR 39.72N 88.47W
11/30/2008 M2.0 INCH DOUGLAS IL MESONET
0507 PM SNOW 1 S MORTON 40.60N 89.47W
11/30/2008 M3.7 INCH TAZEWELL IL MESONET
COCORAHS
0556 PM SNOW LINCOLN 40.15N 89.37W
11/30/2008 M1.5 INCH LOGAN IL OFFICIAL NWS OBS
STORM TOTAL SO FAR
0600 PM SNOW PEORIA 40.74N 89.61W
11/30/2008 M4.1 INCH PEORIA IL OFFICIAL NWS OBS
STORM TOTAL SO FAR
0600 PM SNOW DUNFERMLINE 40.49N 90.03W
11/30/2008 M2.0 INCH FULTON IL UNKNOWN
0600 PM SNOW URBANA 40.11N 88.21W
11/30/2008 M2.1 INCH CHAMPAIGN IL CO-OP OBSERVER
REPORT FROM WILL TV IN URBANA
0600 PM SNOW SPRINGFIELD 39.78N 89.64W
11/30/2008 M1.0 INCH SANGAMON IL OFFICIAL NWS OBS
STORM TOTAL SO FAR
0600 PM SNOW WINDSOR 39.44N 88.60W
11/30/2008 M2.0 INCH SHELBY IL CO-OP OBSERVER
0600 PM SNOW 3 SW HIDALGO 39.13N 88.19W
11/30/2008 M0.6 INCH JASPER IL CO-OP OBSERVER
0700 PM SNOW DECATUR 39.85N 88.93W
11/30/2008 M0.5 INCH MACON IL CO-OP OBSERVER
STORM TOTAL THROUGH 7 PM
0757 PM SNOW MONTICELLO 40.03N 88.57W
11/30/2008 M1.0 INCH PIATT IL MESONET
0855 PM SNOW 2 NW MACKINAW 40.56N 89.39W
11/30/2008 M6.2 INCH TAZEWELL IL TRAINED SPOTTER
0857 PM SNOW 2 SW CLINTON 40.13N 88.99W
11/30/2008 M2.3 INCH DE WITT IL MESONET
SWOP REPORT
0900 PM SNOW 3 W NEWMAN 39.80N 88.04W
11/30/2008 M2.1 INCH DOUGLAS IL CO-OP OBSERVER
&&
THE TOTALS BELOW ARE SEPARATED INTO SNOW...AND ICE AND SLEET
CATEGORIES...THEN BY AMOUNT...AND ARE NOT NECESSARILY THE
FINAL AMOUNT FOR EACH LOCATION.
SNOW REPORTS LISTED BY AMOUNT...
INCHES LOCATION COUNTY TIME
------ ------------------- ----------- -------
6.20 2 NW MACKINAW TAZEWELL 0855 PM
6.00 3 SW BLOOMINGTON MCLEAN 0127 PM
6.00 2 SW BLOOMINGTON MCLEAN 0108 PM
5.10 EUREKA WOODFORD 1110 AM
5.00 GERMANTOWN HILLS WOODFORD 0257 PM
4.80 1 E NORMAL MCLEAN 1255 PM
4.60 LE ROY MCLEAN 1000 AM
4.50 1 SW BLOOMINGTON MCLEAN 0900 AM
4.40 4 SSW LE ROY MCLEAN 0700 AM
4.10 PEORIA PEORIA 0600 PM
4.10 MORTON TAZEWELL 1200 PM
4.00 3 NE BLOOMINGTON MCLEAN 0700 AM
3.70 1 S MORTON TAZEWELL 0507 PM
3.40 OGDEN CHAMPAIGN 1110 AM
3.40 MAHOMET CHAMPAIGN 0700 AM
3.30 HENRY MARSHALL 0422 PM
3.10 3 SW PEORIA PEORIA 1200 PM
3.10 7 N OAKLAND DOUGLAS 0800 AM
3.10 CONGERVILLE WOODFORD 0800 AM
3.00 FARMER CITY DE WITT 0900 AM
3.00 5 NW SIDELL VERMILION 0730 AM
3.00 2 ENE PHILO CHAMPAIGN 0700 AM
3.00 5 W BLOOMINGTON MCLEAN 0600 AM
2.80 GALESBURG KNOX 0350 PM
2.80 2 N HOMER CHAMPAIGN 0700 AM
2.70 CLINTON DE WITT 0845 AM
2.70 2 NNE ARROWSMITH MCLEAN 0700 AM
2.60 3 W CHAMPAIGN CHAMPAIGN 0700 AM
2.50 7 WSW MONTICELLO PIATT 0700 AM
2.50 ST. JOSEPH CHAMPAIGN 0700 AM
2.40 URBANA CHAMPAIGN 0845 AM
2.40 4 NE NORMAL MCLEAN 0600 AM
2.30 2 SW CLINTON DE WITT 0857 PM
2.30 MATTOON COLES 0800 AM
2.20 3 W BISMARCK VERMILION 0730 AM
2.20 MACKINAW TAZEWELL 0730 AM
2.20 3 SSE HENNING VERMILION 0700 AM
2.10 3 W NEWMAN DOUGLAS 0900 PM
2.10 STANFORD MCLEAN 0700 AM
2.00 WINDSOR SHELBY 0600 PM
2.00 DUNFERMLINE FULTON 0600 PM
2.00 ARTHUR DOUGLAS 0507 PM
2.00 RIVERTON SANGAMON 1000 AM
2.00 2 S CHESTNUT LOGAN 0700 AM
1.90 2 N GERMANTOWN HILLS WOODFORD 0700 AM
1.80 MONTICELLO PIATT 0800 AM
1.80 AVON FULTON 0730 AM
1.80 ALTONA KNOX 0630 AM
1.60 MOUNT PULASKI LOGAN 0700 AM
1.50 LINCOLN LOGAN 0556 PM
1.50 5 NW PEORIA PEORIA 0800 AM
1.50 ROANOKE WOODFORD 0730 AM
1.50 TUSCOLA DOUGLAS 0730 AM
1.50 BUFFALO SANGAMON 0700 AM
1.50 RANKIN VERMILION 0600 AM
1.40 BRADFORD STARK 0800 AM
1.30 EFFINGHAM EFFINGHAM 0830 AM
1.20 SPRINGFIELD SANGAMON 0158 PM
1.10 WINCHESTER SCOTT 0730 AM
1.10 ST. DAVID FULTON 0730 AM
1.00 LEWISTOWN FULTON 0800 AM
1.00 MASON CITY MASON 0800 AM
1.00 NEOGA CUMBERLAND 0730 AM
1.00 3 SW EFFINGHAM EFFINGHAM 0700 AM
1.00 MINONK WOODFORD 0700 AM
1.00 MARIETTA FULTON 0700 AM
1.00 JACKSONVILLE MORGAN 0700 AM
1.00 HOOPESTON VERMILION 0700 AM
0.90 1 W LINCOLN LOGAN 0700 AM
0.60 3 SW HIDALGO JASPER 0600 PM
0.60 8 E PETERSBURG MENARD 0900 AM
0.50 DECATUR MACON 0700 PM
DPKLocal storm report, Nov 30, 9:31 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
931 PM CST SUN NOV 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM SNOW 2 N GERMANTOWN HILLS 40.80N 89.47W
11/30/2008 M5.5 INCH WOODFORD IL MESONET
STORM TOTAL SO FAR
&&
DPKLocal storm report, Nov 30, 11:04 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1104 PM CST SUN NOV 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM SNOW HENRY 41.11N 89.36W
11/30/2008 M3.9 INCH MARSHALL IL EMERGENCY MNGR
LIGHT SNOW NOW
&&
DPKLocal storm report, Nov 30, 11:53 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1153 PM CST SUN NOV 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM SNOW LINCOLN 40.15N 89.37W
11/30/2008 M1.8 INCH LOGAN IL OFFICIAL NWS OBS
STORM TOTAL SO FAR...LIGHT SNOW NOW
&&Winter Weather, Logan
- When
- December 1, 12:00 AM CST to 9:30 AM CST
- Where
- Logan forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 40.125, -89.367 (the zone’s center; the record gives no point)
Slick road conditions caused numerous traffic accidents across Logan County. One person was killed in a car accident (indirect fatality) 11 miles north of Lincoln due to snow and ice covered roads.
Heavy Snow, McLean
- When
- December 1, 12:00 AM CST to 9:30 AM CST
- Where
- McLean forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.491, -88.847 (the zone’s center; the record gives no point)
Numerous weather observers across McLean County reported between 6 and 7 inches of snow.
Heavy Snow, Woodford
- When
- December 1, 12:00 AM CST to 9:30 AM CST
- Where
- Woodford forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.788, -89.211 (the zone’s center; the record gives no point)
Numerous weather observers across Woodford County reported between 6 and 7 inches of snow.
Heavy Snow, Tazewell
- When
- December 1, 12:00 AM CST to 9:30 AM CST
- Where
- Tazewell forecast zone
- Deaths
- 0 direct, 2 indirect
- Reported by
- Mesonet
- Coordinates
- 40.508, -89.513 (the zone’s center; the record gives no point)
Numerous weather observers across Tazewell County reported between 6 and 7 inches of snow. Two people were killed in a car accident (indirect fatality) near Tremont due to snow and ice covered roads.
Winter Weather, Champaign
- When
- December 1, 12:00 AM CST to 9:30 AM CST
- Where
- Champaign forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 40.140, -88.199 (the zone’s center; the record gives no point)
Slick road conditions caused numerous traffic accidents across Champaign County. One person was killed in an accident in Champaign (indirect fatality) due to snow and ice covered roads.
Winter Weather, Peoria
- When
- December 1, 12:00 AM CST to 9:30 AM CST
- Where
- Peoria forecast zone
- Reported by
- Newspaper
- Coordinates
- 40.788, -89.760 (the zone’s center; the record gives no point)
Slick road conditions caused numerous traffic accidents across Peoria County.
Winter Weather, De Witt
- When
- December 1, 12:00 AM CST to 9:30 AM CST
- Where
- De Witt forecast zone
- Reported by
- Newspaper
- Coordinates
- 40.175, -88.904 (the zone’s center; the record gives no point)
Slick road conditions caused numerous traffic accidents across DeWitt County.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kansas, December 1, 20081 death · 2 injured · $25,000 · 1 event
- Winter Storm in Wisconsin, December 1, 20081 death · 2 injured · 8 events
- Winter Storm in Wisconsin, December 1, 200820 injured · 6 events
- Drought in Texas, December 1 to 31, 2008$500,000 · 2 events
- Dense Fog in California, December 1, 20085 injured · 1 event
- Drought in Tennessee, December 1 to 31, 200820 events
- Heavy Snow in Michigan, December 1, 200816 events
- Drought in Wisconsin, December 1 to 31, 200815 events
- Drought in Texas, December 1 to 31, 200813 events
- Winter Weather in Georgia, December 1, 20081 injured · 4 events
- Drought in Virginia, December 1 to 15, 200810 events
- Winter Weather in Colorado, December 1, 2008$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 141781, 141786, 141789, 141790, 141791, 142366, 142367.